Share this post on your profile with a comment of your own:

Successfully Shared!

View on my Profile
Back to Homepage

Sexual Health – Antidepressants

November 10, 2020
share

Transcript

Antidepressants which are called selective serotonin re-uptake inhibitors or SSRIs are well-known to reduce libido. So sexual drive and also well-known to reduce the ability to get aroused and have orgasm. It doesn't mean that you can't get aroused and have orgasm or that you can't have normal sexual desire or that you can't have an entirely normal sexual response if you're on an antidepressant or an SSRI. But we know that a lot of times the SSRIs by virtue of how they impact your psychological system, also impact your brain and your body's ability to respond to sexual stimuli and to have a normal sexual response. So in patients who come in with sexual dysfunction or problems with various aspects of the sexual cycle, one of the first things your doctor will ask is what other medications are you taking and what other medical conditions do you have? And if you have any of those other medical conditions like depression, anxiety, bipolar disorder, or other psychiatric conditions, or you're taking psychiatric medications, specifically an SSRI or selective serotonin re-uptake inhibitor, then it is known that there is a tight co-relation between those conditions, those medications and sexual health response.

Send this to a friend